From Phoenix, Arizona, USA:
I am 15 years old, have had diabetes for about six months, and my doctors said I have been in the honeymoon period for about for months, but this past week, my blood sugars have shot up to almost 400 mg/dl [22.2 mmol/L] at times no matter how much insulin I am take. Does this mean I am out of the honeymoon? Should I see my doctors right away?
Such a sudden change is more likely to be associated with illness, for example, a viral infection. Failure to control blood sugars even with extra insulin doses is certainly something that should be discussed with the diabetes team as soon as possible.
[Editor's comment: Also, try using brand new unopened vials of insulin for a few days. SS]
Original posting 10 Jul 2001
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.